Previous |  Up |  Next


Title: On Fréchet differentiability of convex functions on Banach spaces (English)
Author: Tang, Wee-Kee
Language: English
Journal: Commentationes Mathematicae Universitatis Carolinae
ISSN: 0010-2628 (print)
ISSN: 1213-7243 (online)
Volume: 36
Issue: 2
Year: 1995
Pages: 249-253
Category: math
Summary: Equivalent conditions for the separability of the range of the subdifferential of a given convex Lipschitz function $f$ defined on a separable Banach space are studied. The conditions are in terms of a majorization of $f$ by a $C^1$-smooth function, separability of the boundary for $f$ or an approximation of $f$ by Fréchet smooth convex functions. (English)
Keyword: Fréchet differentiability
Keyword: convex functions
Keyword: variational principles
Keyword: Asplund spaces
MSC: 46B03
MSC: 46G05
MSC: 49J50
MSC: 58C20
idZBL: Zbl 0831.46045
idMR: MR1357526
Date available: 2009-01-08T18:17:39Z
Last updated: 2012-04-30
Stable URL:
Reference: [As-R] Asplund E., Rockafellar R.T.: Gradients of convex functions.Trans. Amer. Math. Soc. 139 (1968), 443-467. MR 0240621
Reference: [DGZ] Deville R., Godefroy G., Zizler V.: Renormings and Smoothness in Banach Spaces.Pitman Monograph and Survey in Pure and Applied Mathematics 64.
Reference: [F] Fabian M.: On projectional resolution of identity on the duals of certain Banach spaces.Bull. Austral. Math Soc. 35 (1987), 363-371. MR 0888895
Reference: [G] Godefroy G.: Some applications of Simons' inequality.Seminar of Functional Analysis II, Univ. of Murcia, to appear. MR 1767034
Reference: [MPVZ] McLaughlin D., Poliquin R.A., Vanderwerff J.D., Zizler V.E.: Second order Gateaux differentiable bump functions and approximations in Banach spaces.Can. J. Math 45:3 (1993), 612-625. Zbl 0796.46005, MR 1222519
Reference: [Ph] Phelps R.R.: Convex Functions, Monotone Operators and Differentiability.Lect. Notes in Math., Springer-Verlag 1364 (1993) (Second Edition). Zbl 0921.46039, MR 1238715
Reference: [Pr-Z] Preiss D., Zajíček D.: Fréchet differentiation of convex functions in Banach space with separable dual.Proc. Amer. Math. Soc. 91 (1984), 202-204. MR 0740171
Reference: [S] Simons S.: A convergence theorem with boundary.Pacific J. Math. 40 (1972), 703-708. Zbl 0237.46012, MR 0312193


Files Size Format View
CommentatMathUnivCarolRetro_36-1995-2_5.pdf 187.5Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo